Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are rashes a side effect of Omeprazole?

I have been taking omeprazole for a long time becausse of the acid problems in my stomach. Do you think I should be checked for H Pylori; and also, a rash has been going on on my skin for more than a year. Do you think that taking the omeprazole medication has caused it? Thank you
Fri, 23 Oct 2015
Report Abuse
Dentist 's  Response
Hi Dear ,

As per your query you have acidity problem and you have been taking omeprazole from long time , now you are havng rashes on your body . well Omeprazole belongs to group of drugs called proton pump inhibitors. It decreases the amount of acid produced in the stomach. The rashes you mention in query could be occur due to longe term use of omeprazole as one of its side effects . Also it doesn't seems to me that you should go for H. pylori test by your own . I would suggest you to consult gastroenterologist for proper examination . Doctor may alter the dose of omeprazole or prescribe substitute like Rabeprazole and order H. pylori test if he/she thinks it to be necessary . Doctor may also refer you to dermatologist if there is other skin related problem .

Hope your concern has been resolved.

Get Well Soon.
Best Wishes,
Dr. Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m currently suffering from diagnoses acid reflux and chronic sinus infection, which has inflamed asthma symptoms (SOB). Am on omeprazole and...